(sorry for the caps, that's how it came to me)
DR KELLER. I HAVE BEEN READING YOUR INFORMATION REGARDING COCAINE AND OVERDOSE. I TOO HAVE A QUESTION..ANY HELP WOULD BE SINCERLY APPRECIATED...
25 YEAR OLD MALE GOT INTO A FIGHT..
RECIEVED A STAB WOUND TO CHEST.
WOUND WAS 1.8 -BY 0.5 IN WOUND.
PENETRATES THE PERICARDIUM AND THEN THE HEART, NEAR APEX INTO THE RIGHT VENTRICLE. WOUND OF HEART IS 1.3 CENT ACROSS. WOUND DOES COMMUNICATE WITH THE VENTRICLE CHAMBER. ASSOCIATED WITH WOUND WAS A 300 MILLITER HEMOPERICARDIUM.
ONE LUNG IS 420 AND THE OTHER IS 380.GRAMS
HEART 350 GRAMS.
STOMACH CONTAINED 800 MILLI OF FOOD AND NOTED WAS A MALTED BEVERAGE ODOR.
TOX REPORTS STATES
PERIPHERAL BLOOD ETHYL ALCOHOL 0.068 G/100ML
TRICYCLIC ANTIDEPRESSANT POSTIVE
MARIHUANA [THC] 0.004 MG/L
MARIHUANA METABOLITE [THC-COOH] 0.005 MG/L
COCAINE METABOLITE [BENZOYLECGONINE 0.958MG/L
HGB ALC 5.6%
AFTER HE WAS INJURIED HE WENT BACK INTO THE HOUSE AND DID MORE COCAINE.. THEN CALLED FOR 911. HE WAS ON THE 911 TAPE SNORING AND THEN PASSED OUT. YOU CAN HEAR WHAT SEEMS LIKE BUBBLING SOUNDS IN THE BREATHING.THE AUTPOSY REPORT SHOWED GASTRIC CONTENTS IN THE BRONCOHOLS. HE WAS REPORTED SHALLOW BREATHING AND PULSE RATE OF 46. ON THE WAY TO THE HOSPITAL HE DIED. WHAT IS THE POSSIBILTY THAT HE SUFFOCATED ON THE GASTRIC CONTENTS OR OVERDOSED ON THE DRUGS?? THE 300 MIL BLOOD IN THE PERICARDIUM SAC BEING DELAYED [ CONTINUING AFTER DEATH]
TIME SPAN WOULD HAVE BEEN APPOX 10MIN AFTER EMS ARRIVED BP DROPPED.
ARRIVED AT HOSP 15 MIN LATER UNDER TOTAL CPR. TOTAL TIME APPOX 28-30 MIN.
MY QUESTION IS COCAINE / DRUG OVERDOSE CONSISTANT WITH THE GASTRIC ASPIRATION. AND WOULD THE DEATH HAVE OCCURED BY THIS BEFORE THE INJURY CREATED THE 300 MILL.
BLOOD IN THE SAC??
THEY DID ALSO ADMISTER EPINEPHRINE 3X AND ATROPINE 3X .
PLEASE HELP SHINE SOME LIGHT. THANK YOU
It would seem most likely that he died of the stab wound. The wound into the ventricle will send blood into the pericardial sac. As the pericardium fills, blood return to the heart stops with tamponade and continued filling stops. In addition, as the heart stops beating no more blood flows into the pericardium, because of the loss of pressure in the ventricle.
The aspiration of stomach contents may have occurred just before death, but is just as likely with resuscitative efforts in this case.
Certainly the cocaine didn’t help him, but was likely more a confounder in this case than anything. Cocaine (with his Soma and hydocodone) may have contributed some, but vomiting due to them at these levels would be somewhat unusual.